MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explanted date: device was not explanted.The actual device was returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code has been referenced in the conclusions.A review of the device history record of the product code/lot# combination was conducted with no findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.
 
Event or Problem Description
The user facility reported deployment difficulties with the involved angio-seal evolution.The following information was provided by the user facility: the doctor reported that the device did not deploy correctly.It was reported that blood loss was less than 250cc.An alternate evolution device was used.The patient was reported to be in good condition.The procedure outcome was reported to be a success.Additional information was received on november 8, 2017.Hemostasis was achieved by manual pressure and there was no other equipment or devices being used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One 6fr angioseal evolution device was returned for evaluation.The returned device was then subjected to visual analysis where no blood like substance was identified.The collagen was present at the distal end of the suture.The collagen appeared partially tamped.The hemostatic sheath was appropriately mated with the deployment sleeve, which was in the rear lock position with the color bands fully exposed.No portion of the compaction tube could be seen exposed from the carrier tube assembly.There was approximately 1.5" of suture exposed between the proximal end of the collagen and the distal tip of the carrier tube assembly.Approximately 0.32" of the carrier tube assembly was exposed from the hemostatic sheath.The hemostatic sheath was properly mated with the deployment sleeve, which was in the rear lock position with the color bands fully exposed.The button was stiff.The gap between the upper and lower handles of the evolution measured 0.051".The upper handle was then removed from the lower handle exposing the gearbox assembly.The gearbox assembly was in the distal position.The rack was observed in the proximal position with 2.68" of the rack extending past the gearbox assembly.No gross visual anomalies were noted with the gearbox assembly as it rested in the lower handle.The gearbox assembly was then removed from the lower handle and examined.Approximately one turn of the suture could be seen wrapped around the suture release mechanisms gear shaft.The suture could be seen outside of the spool groove.A pair of tweezers were taken to correctly wrap the suture around the spool for functional testing.While attempting to re-spool the suture that was not in the grooves of the spool, it was noted that the suture was passing through the gear teeth of the clutch gear and the secondary gear creating resistance to the movement of the gears.The gearbox assembly was then functionally tested by turning the drive gear clockwise moving the rack proximally.As the drive gear was rotated, it became apparent that the rack was not mated with the compaction tube.After the rack was moved to the proximal position and the suture was properly wrapped around the spool force was applied to the suture.There was no abnormal resistance noted during functional testing.The complaint could be confirmed for tamping issues due to the location of the tamping tube within the carrier tube assembly and the location of the suture within the gearbox assembly.At this time, no conclusion can be drawn as to the cause of the suture located outside of the grooves of the spool.However increased deployment force was noted due to the suture interfering with the gear teeth of the secondary gear and the suture release mechanism gear.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7029827
Report Number2243441-2017-00193
Device Sequence Number11058827
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberC610134
Device Lot Number5858565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;